Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Regular menstruation,tubal ligation,excessive bleeding,pain

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I'm 49, and have 28-day menstrual cycles although they are now 5-7 days instead of 3-4. I had tubal ligation 10 years ago. This past period started 9/16, seemed normal and ended 9/21. Except for the past week, I've experienced gushes of bright red blood 3-5 times, mainly while running hard, and severe pain on my lower right side. Each gush fills a super/regular tampon but no more until the next gush. Any suggestions for cause?
Posted Sat, 5 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 16 minutes later
Thanks for writing to us.
The irregular and heavy bleeding that you are having can be due to uterine fibroids, polyps or hormonal disturbances commonly seen in perimenopausal age group. For diagnosis, you need to have an ultrasound scan of your lower abdomen.
To decrease the bleeding you need to have progesterone pills along with hemostatic agents like ethamsylate or tranexaemic acid after consulting with your gynaecologist.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.
Checking serum FSH levels will give you an idea regarding time to menopause.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor